Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cleo1987

question for accutane users

Recommended Posts

Hi everyone. Well, I posted this question in the Frequently Asked Questions for Accutane Users thread a few days ago, but I'm not sure if anyone saw it so I'll start a new thread. If any of the moderators have a problem with this please feel free to delete!

I know Accutane works from the outside in by targeting sebaceous glands to reduce oil production, right? (If I'm wrong, please correct me) But my skin is not oily; in fact, it is quite dry- even my t-zone most of the time. Since my acne is most likely due to a hormonal imbalance, I'm probably going to try going on the pill after I have surgery. But if that doesn't work, does anyone think Accutane will still work for me, even though my skin isn't oily? My condition is mild but persistant, and I don't want to start college feeling self-concious because of this ridiculous condition that popped up (literally) out of nowhere. So I'm researching all kinds of options here. Any thoughts would be helpful!

Also, my skin in general is very uneven, blotchy, and has an unhealthy grayish tinge to it. Most of my acne is on my forehead, like patches of flesh-colored bumps that feel like sandpaper to the touch, but I also have the occasional red pimple on my forehead, chin, cheeks, and nose. Would the Accutane help at all with balancing out my skin tone?

And one more thing. Would it be wise to maybe try both Accutane and the BC pill at the same time? Or maybe an oral antibiotic like Doxy taken simutaneously with the BC pill?

Sorry about all the questions. I really hope I'm not annoying anyone. But my family honestly can't afford frequent visits to the dermatologist, so I rely on most of my information via health websites and here lol. But I'll probably be speaking to a derm within ten days or so, and I'd like to request a prescription or information on Accutane, but I'd like to get other people's opinions first.

Thanks in advance!

Share this post


Link to post
Share on other sites

Hey! Your post doesn't indicate whether you are taking anything for your acne at the moment. If you are not, you may not want to go straight for the Accutane given its side effects especially if, as you say, your acne is mild. I had alot of success with a BC pill alone for a few years and that may be all you need (+ maybe a short antibiotic course to begin with). My only reservation is that once I came off the pill my acne was alot worse and I do not know whether this was due to the pill. In respect of your uneven skin tone - have you tried skincare products containing glycolic acid? This speeds up the exfoliation process and can help with uneven skin tone as well as acne. However, it can cause skin irritation so you may need to start slow. Hopefully someone else can answer your questions re Accutane and dry skin. Those are my thoughts for what they are worth BUT you do really need to get some professional advice for dealing with this problem if it is causing you concern. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×